Home | Recent Submissions | Search | Diagnosis | Quiz | Submit an Image | Index | Blog |About GSA
  
<< Back to Diagnosis Page  
Image Number 825 (Flagellate Hyperpigmentation)

 
Morphology:
Hyperpigmentation

Diagnosis: Flagellate Hyperpigmentation

Site: Abdomen

Sex: F

Age: 56

Type: Clinical

Description: Streaky pigmentation from Bleomycin

Submitted by: Ian McColl

View Full Size

Differential Diagnosis

History: This lady had cytotoxic therapy for a lymphoma which included Bleomycin in the regime. Initial red pruritic linear lesions are followed by pigmentation which slowly resolves over months. The incidence of the complication varies between series from 10-60% but appears to be dosage dependent. The curious linear pigmentation is called flagellate hyperpigmentation. Clinically it resembles pigmentation following a phytophototoxic reaction from a plant sap and sunlight. An article on other chemotherapy induced drug reactions can be viewed on Dermnet

Search DermNetNZ   eMedicine   PubMed   Dermatology Online   Archives   JAAD for "Flagellate Hyperpigmentation"

buy accutane
Home  |  Recent Submissions  |  Search  | Diagnosis  |  Quiz  |  Submit an Image  |  Index  |  About GSA

Copyright © 2005 Global Skin Atlas